Hail, Webb
- When
- May 31, 7:50 PM CST
- Where
- Webb County, 14.38 mi WNW of Callaghan
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.980, -99.600
A supercell moved southeast out of Dimmit county through rural Webb county producing hail and strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A supercell moved southeast out of Dimmit county through rural Webb county producing hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 6:00 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 700 PM CDT SUN MAY 31 2009 .DISCUSSION...THE STORM MOVEMENT IS VERY SLOW MOVING ACROSS THE RIO GRANDE PLAINS WITH VERY HEAVY RAINFALL DEVELOPING. UPDATED ZONES TO INCREASE POPS ACROSS THE BRUSH COUNTRY AND ADD LOCALLY HEAVY RAIN POSSIBLE WORDING IN THESE ZONES AS WELL. && .PREV DISCUSSION... /ISSUED 559 PM CDT SUN MAY 31 2009/ DISCUSSION...WEAK UPPER LEVEL SHORT WAVE TROF WILL CONTINUE TO PERSIST OVER THE RIO GRANDE PLAINS THIS EVENING PROVIDING A WEAKNESS IN THE UPPER LEVEL PATTERN FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY WEST OF HIGHWAY 281. MCS HAS DEVELOPED NEAR EAGLE PASS AND EL INDIO AND IS ANTICIPATED TO PROPAGATE SOUTHEASTWARD THROUGH THE EVENING HOURS. ANOTHER CONGLOMERATE OF CLUSTERING SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER THE RIO GRANDE FROM RIO GRANDE CITY TO ZAPATA. THIS CLUSTER IS EXPECTED TO PUSH NORTHWARD AS THE EVENING PROGRESSES. THESE TWO AFOREMENTIONED CONVECTIVE AREAS ARE EXPECT TO CONVENE OVER BRUSH COUNTRY AND PERSIST THROUGH THE EVENING HOURS WITH LINGERING ISOLATED CONVECTION AFTER MIDNIGHT IMMEDIATELY ALONG THE RIO GRANDE RIVER. JUST ON THE OTHER SIDE OF THE RIVER IN MEXICO IS MOISTURE LADEN ATMOSPHERE WITH CAPES EXCEEDING 2500 J/KG WITH A PRONOUNCED THETA-E RIDGE ACROSS THE NW ARM OF TAMAULIPAS. THIS GIVES CREDENCE TO PROLONGED CONVECTION THROUGH THE EVENING. MADE UPDATES TO THE TEXT PRODUCTS AND GRIDS TO REFLECT THESE CHANGES. PREV DISCUSSION... /ISSUED 344 PM CDT SUN MAY 31 2009/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WATER VAPOR IMAGERY/ STREAMLINES DEPICT A WEAK UPPER TROUGH WITH AXIS OVR THE WRN CWFA. MSAS DEPICTS AN APPARENT CORRESPONDING SFC TROUGH ALONG THE RIO GRANDE. CONCUR WITH THE ECMWF/GFS WITH RESPECT TO THE TIMING/PSN OF THIS UPPER SYSTEM WHICH IS PROGD TO REMAIN QUASI-STATIONARY TNGT AND MOVE SLOWLY EWD MONDAY. THE ECMWF/GFS PROG MSTR TO REMAIN LIMITED OVR THE ERN CWFA EARLY MONDAY WITH MSTR INCREASING FROM WEST TO EAST ACRS THE CWFA. VISIBLE IMAGERY DEPICTS DEVELOPING CU OVR THE WRN/NERN CWFA. ALTHOUGH LAPS ANALYSIS REVEALS THAT CIN HAS INCREASED SOMEWHAT OVR THE EXTREME WRN CWFA DRG THE 17-18Z PERIOD... ANTICIPATE LOWER CIN LATER THIS AFTN BEFORE INCREASING SIGNIFICANTLY BY 03Z (BASED ON THE NAM). THE COMBINATION OF WEAK UPPER/SFC FORCING AND MSTR/INSTABILITY MAY RESULT IN ISOLD CONVECTION OVR THE EXTREME WEST THIS EVENING. THE COMBINATION OF MSTR/INSTABILITY/LIMITED CIN/UPPER FORCING WL CONTRIBUTE TO ISOLD CONVECTION MON AFTN...ESP OVR THE CNTRL/WRN CWFA. AFTER CIN INCREASES SIGNIFICANTLY OVR LAND MONDAY NGT...THE REGION OF ISOLD CONVECTION WL SHIFT EWD TO THE COASTAL WATERS. UPPER LEVEL CLOUDS/SLIGHTLY DEEPER LOWER LEVEL MSTR DECREASES CONFIDENCE IN SIGNIFICANT FOG OVERNIGHT. MARINE...AN UPPER LEVEL TROUGH IS EXPECTED TO PROVIDE LIFT/MSTR TO THE WATERS BEGINNING MONDAY NGT AND COMBINE WITH EXPECTED LOW CIN/SIGNIFICANT CAPE TO GENERATE AT LEAST ISOLD CONVECTION. YET... SUSTAINED WIND/SEAS EXPECTED TO REMAIN BELOW THE SCEC CATEGORY. LONG TERM (TUESDAY THROUGH SUNDAY)...UNCERTAINTIES STILL WITH POPS TUESDAY AND WEDNESDAY...GIVEN THE MODEL DIFFERENCES WITH RESPECT TO MID/UPPER LEVEL WEAKNESS AND PLACEMENT OF HIGHER MOISTURE POOL. HAVE KEPT THE LOW 20-30% POPS GOING FOR EASTERN 2/3RDS OF THE CWA TUE/WED. ECMWF AND GFS IN SLIGHTLY BETTER AGREEMENT WITH POSITION OF WEAK BOUNDARY NOW ON THURSDAY. POTENTIAL FOR MCS DEVELOPMENT WEDNESDAY NIGHT...AHEAD OF THE BOUNDARY APPEARS LOW...BUT HAVE MAINTAINED LOW POPS ACROSS THE NORTHERN AND FAR WESTERN COUNTIES TO ACCOUNT FOR WEAK NORTHWEST STEERING FLOW SHOULD ANYTHING DEVELOP. CONTINUED TO BROADBRUSH 20 POPS IN THE AREA FOR THURSDAY AS THE FRONT WASHES OUT OVER THE CWA. MODELS DO AGREE WELL WITH RIDGE ALOFT BUILDING INTO THE AREA FRIDAY THROUGH NEXT WEEKEND. EXPECT MOSTLY SUNNY AND WARM CONDITIONS NEXT WEEKEND. RAISED MAX TEMPS A COUPLE MORE DEGREES FRIDAY THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 71 88 73 90 74 / 10 10 10 20 20 VICTORIA 67 89 70 91 71 / 10 10 10 30 20 LAREDO 74 93 77 100 77 / 60 20 20 10 10 ALICE 70 90 71 93 72 / 20 20 20 30 10 ROCKPORT 73 84 76 89 77 / 10 10 10 20 20 COTULLA 69 91 71 95 73 / 60 20 20 10 10 KINGSVILLE 70 90 72 92 74 / 20 10 10 20 20 NAVY CORPUS 74 84 75 88 77 / 10 10 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM JM/75...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 545 AM CDT SUN MAY 31 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 545 AM CDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 621 PM CDT SUN MAY 31 2009 TXZ229-239-240-010015- DUVAL-LA SALLE-WEBB- 621 PM CDT SUN MAY 31 2009 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE AND WEBB COUNTIES... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AGUILARES...OR 13 MILES WEST OF MIRANDO CITY...MOVING NORTH AT 5 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. OTHER STRONG STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WEBB AND SOUTHWEST LASALLE COUNTIES PRODUCING VERY HEAVY RAINFALL... DEADLY CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND SMALL HAIL. THESE STORMS WERE MOVING SOUTHEAST AT 10 TO 15 MPH. JM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 747 PM CDT SUN MAY 31 2009 TXZ239-010145- WEBB- 747 PM CDT SUN MAY 31 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHWEST WEBB COUNTY... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ALONG I-35 FROM NEAR ORVIL TO LAREDO AND THEN SOUTH TO RIO BRAVO. THE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 5 MPH...HOWEVER THESE STORMS SHOULD CONTINUE TO DEVELOP TOWARD THE WEST AND WILL IMPACT THE CITY OF LAREDO. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. JM
The Laughlin AFB radar (KDFX), 158 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Estimated by CoCoRaHS observer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177010, 177011.